Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 566, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 10, 2021, 5:08 PM CST for Wichita County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 10, 2021, 5:08 PM CST (23:08 UTC)
- Expired
- Nov 10, 2021, 6:00 PM CST
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Wichita County, TX
The radar
The Altus AFB radar (KFDR), 38 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 5:10 PM CST | HAIL 2 | Haynesville, TX | |
| Nov 10, 5:50 PM CST | HAIL 1 | Iowa Park, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 3:26 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
850
WUUS54 KOUN 102308
SVROUN
TXC485-110000-
/O.NEW.KOUN.SV.W.0566.211110T2308Z-211111T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
508 PM CST Wed Nov 10 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Wichita County in northern Texas...
* Until 600 PM CST.
* At 508 PM CST, a severe thunderstorm was located 5 miles northeast
of Electra, moving east at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Burkburnett, Iowa Park, Pleasant Valley and Haynesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3408 9895 3415 9890 3409 9853 3389 9865
TIME...MOT...LOC 2308Z 287DEG 18KT 3409 9887
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
..speg.2 follow-up statements
519
WWUS54 KOUN 102321
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
521 PM CST Wed Nov 10 2021
TXC485-110000-
/O.CON.KOUN.SV.W.0566.000000T0000Z-211111T0000Z/
Wichita TX-
521 PM CST Wed Nov 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR CENTRAL WICHITA COUNTY...
At 521 PM CST, a severe thunderstorm was located 7 miles east of
Electra, moving east at 20 mph. Two inch diameter hail has been
measured with this storm.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Burkburnett, Iowa Park and Pleasant Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3406 9889 3413 9886 3409 9853 3389 9865
TIME...MOT...LOC 2321Z 287DEG 18KT 3407 9879
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
..speg.981
WWUS54 KOUN 102347
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
547 PM CST Wed Nov 10 2021
TXC485-110000-
/O.CON.KOUN.SV.W.0566.000000T0000Z-211111T0000Z/
Wichita TX-
547 PM CST Wed Nov 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR CENTRAL WICHITA COUNTY...
At 546 PM CST, a severe thunderstorm was located near Iowa Park,
moving southeast at 25 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Burkburnett, Iowa Park and Pleasant Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3400 9879 3409 9869 3406 9855 3389 9865
TIME...MOT...LOC 2346Z 299DEG 22KT 3400 9865
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:18 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 10, 2:18 PM CST, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Norman OK 218 PM CST Wed Nov 10 2021 ...New SHORT TERM, LONG TERM, UPPER AIR... .SHORT TERM... (This evening through Thursday) Issued at 206 PM CST Wed Nov 10 2021 An upper-level wave and surface frontal system will move east across our forecast area this evening, bringing chances for thunderstorms, some likely severe, and a breezy, cooler night. Moderate instability and moderate vertical wind shear will support strong to severe storms, with the usual wind/hail threats. Hodographs are not overly impressive, but a few (relatively) weak tornadoes will be possible this evening with any supercells that develop, and with the QLCS that is expected to develop shortly after sunset. Once the cold front passes through, breezy north to northwest winds will bring cooler weather, and an end to rain/storm chances. CmS && .LONG TERM... (Thursday night through next Tuesday) Issued at 206 PM CST Wed Nov 10 2021 Dry northwest flow (aloft) will be the rule through Monday. A wave in the flow may bring a few showers to north-central Oklahoma late Thursday night/very early Friday, although any showers that occur will be brief, and generally light. The cooler weather will include low temperatures around freezing Saturday morning. As the forecast stands right now, most of the area that is expected to reach freezing has already had a freeze this season. However, none have had a "hard" freeze, so Frost/Freeze headlines will likely be needed once the area is better-defined. The remainder of the forecast period should feature mainly clear/dry weather with a slow warming trend. CmS && .AVIATION... (18Z TAFS) Issued at 1138 AM CST Wed Nov 10 2021 Low-level moisture continues to stream north ahead of a storm system approaching from the High Plains region. This is causing low ceilings across much of Oklahoma and north Texas. There will be a chance for thunderstorms (some probably severe) late this afternoon into the late evening, mainly east of KEND-KSPS, shifting east with time. As a cold front sweeps across the region this evening, clearing will follow, along with gusty northwest to north winds. && .UPPER AIR... Issued at 206 PM CST Wed Nov 10 2021 Upper air flights are planned for 21Z and 11/00Z.. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 43 61 41 55 / 50 0 10 0 Hobart OK 41 64 40 59 / 0 0 0 0 Wichita Falls TX 45 66 42 62 / 10 0 0 0 Gage OK 37 61 34 55 / 0 0 10 0 Ponca City OK 40 60 39 52 / 40 0 20 0 Durant OK 47 66 42 62 / 80 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...23 LONG TERM....23 AVIATION...23
Hazardous weather outlook, Nov 10, 12:16 PM CST, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1216 PM CST Wed Nov 10 2021 OKZ004>048-050>052-TXZ083>090-111100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1216 PM CST Wed Nov 10 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Strong to severe thunderstorms are expected to develop during the mid to late afternoon, as a cold front moves rather quickly across Oklahoma and northern Texas. Areas along and east of an Enid to Lawton and Wichita Falls line have a better chance of being impacted by severe storms. The stronger storms will capable of producing hail to the size of golf balls, winds over 60 mph and brief but heavy rainfall. There is also a low tornado risk, especially across south central and southeast Oklahoma. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations after 4 PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Freezing Temperatures... Freezing temperatures are possible for much of Oklahoma early Saturday morning. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Nov 10, 3:49 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Norman OK
349 PM CST Wed Nov 10 2021
OKZ013-102215-
Noble OK-
349 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of central Noble County
through 415 PM CST...
At 349 PM CST, Doppler radar was tracking a strong thunderstorm 5
miles north of Perry, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Perry, Red Rock, Marland, Sooner Lake and Ceres.
This includes Interstate 35 between mile markers 186 and 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3658 9702 3659 9699 3654 9694 3653 9696
3653 9699 3651 9701 3651 9703 3641 9703
3626 9736 3634 9744 3659 9719 3660 9706
TIME...MOT...LOC 2149Z 230DEG 29KT 3638 9731
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BunkerSpecial weather statement, Nov 10, 4:09 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Norman OK
409 PM CST Wed Nov 10 2021
OKZ008-013-102245-
Kay OK-Noble OK-
409 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of south central Kay
and northern Noble Counties through 445 PM CST...
At 409 PM CST, Doppler radar was tracking a strong thunderstorm near
Red Rock, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ponca City, Red Rock, Marland, Sooner Lake and Ceres.
This includes Interstate 35 between mile markers 190 and 196.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect for the warned area.
&&
LAT...LON 3670 9705 3668 9706 3666 9706 3664 9705
3660 9704 3659 9706 3658 9699 3655 9693
3653 9695 3653 9699 3651 9701 3651 9703
3640 9703 3631 9731 3636 9737 3671 9715
TIME...MOT...LOC 2209Z 237DEG 26KT 3644 9718
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BunkerLocal storm report, Nov 10, 4:39 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 5 NW CASHION 35.84N 97.75W
11/10/2021 M1.75 INCH KINGFISHER OK BROADCAST MEDIA
&&
PWSpecial weather statement, Nov 10, 4:42 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Norman OK
442 PM CST Wed Nov 10 2021
OKZ013-020-102315-
Payne OK-Noble OK-
442 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of eastern Noble and
northwestern Payne Counties through 515 PM CST...
At 442 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles north of Sooner Lake to near Orlando.
Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Morrison, Lake Carl Blackwell, Lake Mcmurtry and Sooner Lake.
This includes Interstate 35 between mile markers 173 and 179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect for the warned area.
&&
LAT...LON 3651 9703 3633 9703 3633 9696 3609 9716
3609 9735 3616 9735 3651 9709 3652 9704
TIME...MOT...LOC 2242Z 232DEG 23KT 3649 9701 3613 9734
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BunkerSpecial weather statement, Nov 10, 5:00 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Norman OK
500 PM CST Wed Nov 10 2021
TXZ086-102330-
Wichita TX-
500 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of central Wichita
County through 530 PM CST...
At 459 PM CST, Doppler radar was tracking a strong thunderstorm 5
miles north of Electra, moving east-southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northwestern Wichita Falls, Burkburnett, Iowa Park, Pleasant Valley
and Haynesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3406 9895 3417 9895 3416 9887 3415 9887
3416 9886 3415 9881 3413 9876 3413 9869
3414 9868 3413 9857 3393 9859
TIME...MOT...LOC 2259Z 278DEG 23KT 3411 9891
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.Local storm report, Nov 10, 5:07 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
507 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 1 SSE CASHION 35.79N 97.67W
11/10/2021 M1.25 INCH LOGAN OK TRAINED SPOTTER
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 5:00 PM CST | Special Weather Statement | OUN | Wichita | 30 min |
| Nov 10, 5:30 PM CST | Severe Thunderstorm Warning | OUN | Clay, Wichita | 45 min |
| Nov 10, 5:43 PM CST | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 47 min |
| Nov 10, 5:56 PM CST | Severe Thunderstorm Warning | OUN | Clay, Wichita | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.